zbMATH — the first resource for mathematics

Neumann heat content asymptotics with singular initial temperature and singular specific heat. (English) Zbl 1311.58015
The authors study the asymptotic behavior of the heat content on a compact Riemannian manifold with boundary and with singular specific heat and singular initial temperature distributions imposing Robin boundary conditions. By assuming the existence of a complete asymptotic series they determine the first three terms in that series. Recursion relations among the coefficients of that series and the relationship between the Dirichlet and Robin settings are studied in detail.

58J32 Boundary value problems on manifolds
58J37 Perturbations of PDEs on manifolds; asymptotics
58J35 Heat and other parabolic equation methods for PDEs on manifolds
35K20 Initial-boundary value problems for second-order parabolic equations
Full Text: DOI arXiv
[1] van den Berg M.: Heat equation on the arithmetic von Koch snowflake. Probab. Theory Related Fields 118, 17–36 (2000) · Zbl 0963.35072 · doi:10.1007/PL00008740
[2] van den Berg M., Davies E.B.: Heat flow out of regions in $${\(\backslash\)mathbb{R}\^m}$$ R m . Math. Z. 202, 463–482 (1989) · Zbl 0661.35040 · doi:10.1007/BF01221585
[3] M. van den Berg and F. den Hollander, Asymptotics for the heat content of a planar region with a fractal polygonal boundary. Proc. Lond. Math. Soc. (3) 78 (1999), 627–661. · Zbl 1036.35070
[4] van den Berg M., Desjardins S., Gilkey P., Functorality and heat content asymptotics for operators of Laplace type. Topol. Methods Nonlinear Anal. 2 (1993), 147–162. · Zbl 0812.58086
[5] M. van den Berg, and J.-F. Le Gall, Mean curvature and the heat equation. Math. Z. 215 (1994), 437–464. · Zbl 0791.58089
[6] van den Berg M., Gilkey P., Heat content asymptotics of a Riemannian manifold with boundary. J. Funct. Anal. 120 (1994), 48–71. · Zbl 0809.53047 · doi:10.1006/jfan.1994.1022
[7] M. van den Berg, and P. Gilkey, Heat content asymptotics with singular data. J. Phys. A 45 (2012), 374027. · Zbl 1252.35150
[8] van den Berg M., Gilkey P., Heat invariants for odd-dimensional hemispheres. Proc. Roy. Soc. Edinburgh Sect. A 126 (1996), 187–193. · Zbl 0874.58083 · doi:10.1017/S0308210500030675
[9] van den Berg M., Gilkey P., The heat equation with inhomogeneous Dirichlet conditions. Comm. Anal. Geom. 7 (1999), 279–294. · Zbl 0940.58017
[10] M. van den Berg, P. Gilkey, A. Grigor’yan, and K. Kirsten, Hardy inequality and heat semigroup estimates for Riemannian manifolds with singular data. Comm. Partial Differential Equations 37 (2012), 885–900. · Zbl 1251.58009
[11] van den Berg M., Gilkey P., Kirsten K., Growth of heat trace and heat content asymptotic coefficients. J. Funct. Anal. 261 (2011), 2293–2322. · Zbl 1238.58017 · doi:10.1016/j.jfa.2011.06.008
[12] M. van den Berg, P. Gilkey, K. Kirsten and V. A. Kozlov, Heat content asymptotics for Riemannian manifolds with Zaremba boundary conditions. Potential Anal. 26 (2007), 225–254. · Zbl 1114.58022
[13] M. van den Berg, P. Gilkey and R. Seeley, Heat content asymptotics with singular initial temperature distributions. J. Funct. Anal. 254 (2008), 3093–3122. · Zbl 1143.58013
[14] van den Berg M., Srisatkunarajah S., Heat flow and Brownian motion for a region in R2 with a polygonal boundary. Probab. Theory Related Fields 86 (1990), 41–52. · Zbl 0682.60067 · doi:10.1007/BF01207512
[15] M. V. Berry and C. J. Howls, High orders of the Weyl expansion for quantum billiards: Resurgence of periodic orbits and the Stokes phenomenon. Proc. R. Soc. Lond. Ser. A 447 (1994), 527–555. · Zbl 0826.58032
[16] H. S. Carslaw and J. C. Jaeger, Conduction of Heat in Solids. The Clarendon Press, Oxford University Press, New York, 1988. · Zbl 0972.80500
[17] S. Desjardins and P. Gilkey, Heat content asymptotics for operators of Laplace type with Neumann boundary conditions. Math. Z. 215 (1994), 251–268. · Zbl 0791.58091 · doi:10.1007/BF02571714
[18] P. Gilkey, Invariance theory, the heat equation, and the Atiyah-Singer index theorem. 2nd ed., Studies in Advanced Mathematics, CRC Press, Boca Raton, FL, 1995. · Zbl 0856.58001
[19] P. Gilkey, The heat content asymptotics for variable geometries. J. Phys. A 32 (1999), 2825–2834. · Zbl 0953.58021
[20] P. Gilkey and K. Kirsten, Heat content asymptotics with transmittal and transmission boundary conditions. J. Lond. Math. Soc. (2) 68 (2003), 431–443. · Zbl 1051.58012
[21] P. Gilkey, K. Kirsten and J. H. Park, Heat content asymptotics for oblique boundary conditions. Lett. Math. Phys. 59 (2002), 269–276. · Zbl 1009.58018 · doi:10.1023/A:1015521817393
[22] P. Gilkey and R. J. Miatello, Growth of heat trace coefficients for locally symmetric spaces. J. Math. Phys. 53 (2012), 103506. · Zbl 1283.58014
[23] P. Gilkey and J. H. Park, Heat content asymptotics of an inhomogeneous time dependent process. Modern Phys. Lett. A 15 (2000), 1165–1179.
[24] P. Gilkey, J. H. Park and K. Sekigawa, Universal curvature identities III. Int. J. Geom. Methods Mod. Phys. 10 (2013), 1350025. · Zbl 1334.53012 · doi:10.1142/S0219887813500254
[25] I. S. Gradshteyn and I. M. Ryzhik, Table of Integrals, Series and Products. Academic Press, New York, 2007. · Zbl 1208.65001
[26] D. M. McAvity, Surface energy from heat content asymptotics. J. Phys. A 26 (1993), 823–830. · Zbl 0772.58067 · doi:10.1088/0305-4470/26/4/011
[27] P. McDonald and R. Meyers, Dirichlet spectrum and heat content. J. Funct. Anal. 200 (2003), 150–159. · Zbl 1021.58024
[28] C. G. Phillips and K. M. Jansons, The short-time transient of diffusion outside a conducting body. Proc. R. Soc. Lond. Ser. A 428 (1990), 431–449. · Zbl 0701.76087
[29] A. Savo, On the asymptotic series of the heat content. In: Global Differential Geometry: TheMathematical Legacy of Alfred Gray (Bilbao, 2000), Contemp. Math. 288, 2001, 428–432. · Zbl 1003.58024
[30] Savo A.: Uniform estimates and the whole asymptotic series of the heat content on manifolds. Geom. Dedicata 73, 181–214 (1998) · Zbl 0949.58028 · doi:10.1023/A:1005016122695
[31] I. Travěnec and L. Šamaj, High orders of Weyl series for the heat content. Proc. R. Soc. Lond. Ser. A 467 (2011), 2479–2499. · Zbl 1230.80006
[32] H. Weyl, The Classical Groups. Their Invariants and Representations. Princeton University Press, Princeton, NJ, 1939. · Zbl 0020.20601
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.